• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
* * * * * 1 votes

Adderall + nootropic stack = bad? HELP

adderall oxiracetam aniracetam huperzine

  • Please log in to reply
7 replies to this topic

#1 prettywart

  • Guest
  • 15 posts
  • 0
  • Location:USA

Posted 02 May 2012 - 09:03 PM


First of all, let me say that I am fairly new to this forum, adderall, and nootropics. I have not done any intensive research, but rather saw other people's experiences and read the benefits and side effects of each supplement.

Anyways, I was diagnosed with ADD yadda yadda yadda, i am now prescribed adderall 10mg xr a day starting 5 days ago. Two weeks prior to (and after) getting this script I had been regularly taking the following:
  • Aniracetam 750mg, x2-3 a day
  • 3 capsules of fish oil, x2 (or 2 capsules x3) a day
  • Acetyl L Carnitine 1g, x2-3 a day
  • Huperzine A 200mcg, x2-3 (10 day cycle) a day
  • Choline CDP 300-450mg, whenever i take a racetam
  • Oxiracetam 800mg x2-3 a day
  • Niacin 1g, x3 a day (dr approved)

So, my problem is that when I first got prescribed Adderall (literally, the Friday BEFORE finals week) I had insane insomnia, to the point where I was sleeping 3-5 hours a night, although there was one night I slept 4 hours. The Adderall worked perfectly on Friday, Saturday, Sunday and Monday.

Then came Tuesday, I woke up (if you would call it that) took my normal dosage of supplements and medication. I packed my laptop and headed to the library in preparation for finals. After an hour or two of studying (or trying to) it hit me. I felt like I couldn't focus, and I became extremely irritable. I remember reading my discrete math textbook and not being able to decipher or make sense of ANY OF IT. I had a very difficult time retaining information. Mind you, I took an extra dose of Adderall that morning because i was DEAD TIRED when i woke up. Anyway, I headed home since I was in no mental state to study. I ate a (healthy) meal, drank tons of water, took a multivitamin, showered and pretty much anything I could think of to get me in the right state of mind so that I'd be able to study. I figured it was because I was sleep deprived, so I pretty much did nothing that day, ate some cashews to come down from the Adderall and went to bed.

I finally got a good 9 hours sleep that night and woke up feeling pretty good. I took my Adderall, and my nootropics and headed to the library.... Only this time i was feeling extremely depressed and lethargic along with what I was feeling yesterday, without the fatigue.

I read somewhere that taking too much Huperzine A can reduce the amount of AcH receptors to compensate something (i don't remember what). Could this be my problem? I only just recently started taking the Huperzine A more than once a day (since Monday). Also, my Niacin ran out on Monday as well. As I am posting this now, I am still having these feelings.. Any response is greatly appreciated..

#2 prettywart

  • Topic Starter
  • Guest
  • 15 posts
  • 0
  • Location:USA

Posted 02 May 2012 - 10:46 PM

Nevermind! I just took 1g more of aniracetam and an hour later I felt much much better. I guess I had too many acetylcho-something something- that wasn't being used that the aniracetam used! ^_^

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#3 themastadon

  • Guest
  • 25 posts
  • 5
  • Location:USA

Posted 03 May 2012 - 10:35 PM

Out of the 7 supplements you are taking in addition to Adderall, only one is marked as "doctor approved"....you should probably ask him about the other 6.

It sounds like you got hyper and jittery after taking an extra dose of Adderall. Case closed?

#4 tritium

  • Guest
  • 384 posts
  • 68

Posted 03 May 2012 - 10:56 PM

I am also prescribed Adderall, and would reccomend against continuing it. After about 4 months of taking it, my hair started falling out and tolerance develops quickly. It is extremely hard to stop taking it once you are hooked. I have tried stopping it about 3 times, but after the fifth day or so, I usually have a strong urge to continue, even though I know it may not be particularly helpful.

After an hour or two of studying (or trying to) it hit me. I felt like I couldn't focus, and I became extremely irritable. I remember reading my discrete math textbook and not being able to decipher or make sense of ANY OF IT. I had a very difficult time retaining information.

I have experienced the exact same thing. For me it feels like I become hyperfocused such that my mind doesn't make the connections when learining new information, and therefore may seem like you are not focusing but you actually are focusing too much. This may be similar to a decreace in creativity caused by Adderall.

#5 themastadon

  • Guest
  • 25 posts
  • 5
  • Location:USA

Posted 04 May 2012 - 01:46 AM

Tritium your experience is in the minority. I have been successfully taking Adderall for 3 years to great effect.

#6 prettywart

  • Topic Starter
  • Guest
  • 15 posts
  • 0
  • Location:USA

Posted 04 May 2012 - 03:46 AM

Thanks for all the responses!

Out of the 7 supplements you are taking in addition to Adderall, only one is marked as "doctor approved"....you should probably ask him about the other 6.


Actually, I brought to my doctor a list of the supplements I have been taking. He said that he does not know much about them and said if it is helping me then I can continue to take them in addition to the Adderall.

I am also prescribed Adderall, and would reccomend against continuing it. After about 4 months of taking it, my hair started falling out and tolerance develops quickly. It is extremely hard to stop taking it once you are hooked. I have tried stopping it about 3 times, but after the fifth day or so, I usually have a strong urge to continue, even though I know it may not be particularly helpful.

I have experienced the exact same thing. For me it feels like I become hyperfocused such that my mind doesn't make the connections when learining new information, and therefore may seem like you are not focusing but you actually are focusing too much. This may be similar to a decreace in creativity caused by Adderall.


Would you then suggest another medication? I heard about staterra but I'm skeptical about its effectiveness. I also have mild depression and social anxiety, which the Adderall seemed to demolish, at least so I thought.

#7 tritium

  • Guest
  • 384 posts
  • 68

Posted 04 May 2012 - 03:59 AM

^ Strattera seemed to work really well for me when I tried it, but it gave me some weird sexual side effects. I have yet to find an ADHD med that works (tried all of them).

Have you tried using the Adderall without racetams? I have been taking Adderall for a while now and just tried adding Noopept yesterday. This addition seemed to make me more spaced out than usual. Or, maybe the dosage was just too high. I will try adjusting the dosage and see if there is any improvement.

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#8 gizmobrain

  • Guest
  • 548 posts
  • 105
  • Location:USA

Posted 04 May 2012 - 08:53 PM

I have found 5mg Adderall + Artichoke extract + Forskolin to be my winning stack.

For more info, check out the affectionately dubbed "CILTEP" thread.





Also tagged with one or more of these keywords: adderall, oxiracetam, aniracetam, huperzine

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users